Welcome to the forum. It's against forum guidelines to give out exact tapering information. The reason being is because we don't know your medical background. What we can say is that when tapering you want to go slow. When you cut back you want to wait long enough until your body stabilizes until making the next drop. The lower you go, the less withdrawal symptoms you will have once you stop for good.
There are things that can help when going ct or help when tapering. There's the Thomas Recipe or the Amino Acid Protocol. They are a list of vitamins and supplements that help aid the body while we are going through withdrawals. The two can be found in the health pages which is located in the bottom right hand side of the page.
When tapering the withdrawal symptoms won't be as bad but it does drag out the milder symptoms over the course of your taper. When going cold turkey the withdrawal symptoms will be worse but will subside after about a week. When I went ct I felt good come day 5. It a personal choice.
In order to be successful you have to want sobriety more than anything. It's not going to be a walk in the park no matter which route you choose. Regardless, you have to seek some form of aftercare. The withdrawals are actually the easy part compared to mental part of addiction once we get through withdrawals. That's where aftercare comes in to play. You really need to hit some NA meetings, get a therapist, etc.
Be sure to stick around this forum. There are some wonderful people here who will be over backwards to help you. I've seen people come here that never thought they would ever be able to get clean but with the caring support of this forum, they finally succeeded and you can to.
No matter what happens, never give up the fight. You can win!
Best of luck.
welcome to the forums!
if you plan to taper, i would discuss this option with a physician. we're not allowed to give out tapering schedules, or anything like that. not to mention, the little [very very little] that i do know about tapering calls for doing it over a long period of time. but bmdad is right.
Please read this and let me now what you think. You have cleared the first big hurdle by asking for help. I am here to help you in any way that you would like.
First of all welcome to this site and congratulations for seeking it out and having the courage to share your story with us.
I am sending you a message in the interest of your privacy. Please look in the mirror and remember what you see then get some professional help. Get clean and look in the mirror again. The before and after pictures will amaze and impress you more than anything you possibly can be doing with your life today.
You and you alone are in charge of your recovery efforts. No one can help you unless you really want to help yourself. I can help you with resources once you finally decide that you really want help.
Please get some professional help before you have nothing. Your story is typical as an addict (drugs or alcohol) will lose everything family, friends and possessions in pursuit of their addiction if they don't stop.
You must basically give up your lifestyle and start fresh. You have to do what is best for your future or you will have no future.
Now a little bit about me so you know something about me.
I grew up in a household where drug and alcohol addiction were a way of life until my parents divorced when I was 14. If it wasn't for my late step mom I don't know how I would have turned out. I am doing fine. I went from possibly being an alcoholic to being very happily married and I a manager for a Fortune 500 company. However I struggle with addictive cravings from time to time, particularly during the tough times.
My passion is helping others who want to help themselves. I am the real deal so feel free to ask me any questions that you would like and I'll do my best to answer them. I have had similar contacts with others on this site and they seem to respond well to messages. I would be glad to help you ina any way that I can. Let me know if you are interested.
Quitting is very hard but first you must be honest with your family and true friends. I can't emphasize this strongly enough. They want you to succeed every bit as much as you do I am sure. An addict tends to hurt those the most that they love the most. You need to tell them what you did to hurt them in the past and be very specific here. You then need to sincerely apologize and tell them of how you plan to change. You will be surprised as to the amount of support that you will receive from them.
Quitting on your own is very difficult. You need to look into professional help and counseling in a support group setting. This can be done through Narcotics Anonymous or a professional treatment facility.
I have fully supported a friend of mine who came to me in January and admitted his Loratab addiction issues. I went out on a limb for him after he had a heart to heart talk because he really wanted help. His is in treatment and has been clean for six months. Everyday is a new day but so far so good. You too can fight the good fight but it is done one day at a time. Keep me posted on how you are doing.
I have a nephew who has addiction issues and to date he does not want help. He frustrates the daylights out of me. I just wished he would look in the mirror and realize that he needs help. He is 21 so he may need more time. He committed a felony during his problem with alcohol and drugs. He also has managed to get kicked out of the Navy. I am the father figure in his life and am powerless to help him at the moment. I wish in the worst way that he would ask for help like you have.
My motto is ...No one can help you unless you really want to help yourself.
I can help you with resources once you finally decide that you really want help.
I will be praying for you and your recovery efforts. Please respond back to my message and keep in touch if you would like to.
C1 . For the Recipe, You'll need:
1. Valium (or another benzodiazepine such as Klonopin, Librium, Ativan or Xanax). Of these, Valium and Klonopin are best suited for tapering since they come in tablet form. Librium is also an excellent detox benzo, but comes in capsules, making it hard to taper the dose. Ativan or Xanax should only be used if you can't get one of the others.
2. Imodium (over the counter, any drug or grocery store).
3. L-Tyrosine (500 mg caps) from the health food store.
4. Strong wide-spectrum mineral supplement with at least 100% RDA of Zinc, Phosphorus, Copper and Magnesium.
5. Vitamin B6 caps.
6. Access to hot baths or a Jacuzzi (or hot showers if that's all that's available).
How to use the recipe:
Start the vitamin/mineral supplement right away (or the first day you can keep it down), preferably with food. Potassium early in the detox is important to help relieve RLS (Restless Leg Syndrome). Bananas are a good source of potassium if you can't find a supplement for it.
Begin your detox with regular doses of Valium (or alternate benzo). Start with a dose high enough to produce sleep. Before you use any benzo, make sure you're aware of how often it can be safely taken. Different benzos have different dosing schedules. Taper your Valium dosage down after each day. The goal is to get through day 4, after which the worst WD symptoms will subside. You shouldn't need the Valium after day 4 or 5.
During detox, hit the hot bath or Jacuzzi as often as you need to for muscle aches. Don't underestimate the effectiveness of hot soaks. Spend the entire time, if necessary, in a hot bath. This simple method will alleviate what is for many the worst opiate W/D symptom. [I like Epsom salts in the tub. Forces Magnesium into the muscles]
Use the Imodium aggressively to stop the runs. Take as much as you need, as often as you need it. DON'T TAKE IT, however, if you don't need it.[Diarrhea is the bodies way to aid in the detox so take Immodium or generic for the comfort factor, if needed]
Upon rising (empty stomach), take the L-Tyrosine*. Try 2000 mg, and scale up or down, depending on how you feel. You can take up to 4,000 mg. Take the L-Tyrosine* with B6 to help absorption. Wait about one hour before eating breakfast. The L-Tyrosine* will give you a surge of physical and mental energy that will help counteract the malaise. You may continue to take it each morning for as long as it helps. If you find it gives you the "coffee jitters," consider lowering the dosage or discontinuing it altogether. Occasionally, L-Tyrosine* can cause the runs. Unlike the runs from opiate W/D, however, this effect of L-Tyrosine* is mild and normally does not return after the first hour. Lowering the dosage may help. [*Read the Warning first! *L-Tyrosine* is great. *SamE 400* mg works for mood too]
With breakfast, take the mineral supplement.
As soon as you can force yourself to, get some mild exercise such as walking, cycling, swimming, etc. This will be hard at first, but will make you feel considerably better. [Walking gets the blood and lymph systems working, helping you detox better.]
PLEASE NOTE: If you have any medical complications, first check with your doctor before detoxing to verify that this regimen is safe for you. [Very important note]
[WARNING If you are on anti-Depressants, use medical supervision on L-Tyrosine, SamE and all mood enhancers. There can be a risk if taking L-Tyrosine, 5 HTP if you are on a tricyclic or a MAIO antidepressant's ...It can cause a spike in blood pressure.]
As soon as you can force yourself to, get some mild exercise such as walking, cycling, swimming, etc. This will be hard at first, but will make you feel considerably better